Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 14, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Sep 16, 2006, 4:35 AM CDT for 4 states. It took effect at Sep 16, 2006, 6:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 16, 2006, 4:35 AM CDT (09:35 UTC)
- In effect from
- Sep 16, 2006, 6:00 PM CDT
- Expired
- Sep 16, 2006, 5:23 PM CDT
- In force
- Issued by
- NWS Sioux Falls, SD
All 45 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 160935 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 435 AM CDT SAT SEP 16 2006 .LOW PRESSURE WILL STRENGTHEN THIS AFTERNOON OVER CENTRAL SOUTH DAKOTA...THEN USHER A COLD FRONT THROUGH ACROSS THIS AREA THIS EVENING AND TONIGHT. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-161630- /O.NEW.KFSD.WI.Y.0014.060916T2300Z-060917T0900Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY- JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME- YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 435 AM CDT SAT SEP 16 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CDT SUNDAY. IT WILL LIKELY BECOME QUITE WINDY ALONG AND EAST OF INTERSTATE 29 LATE THIS AFTERNOON AND EARLY EVENING...AHEAD OF A STRONG LOW PRESSURE SYSTEM IN CENTRAL SOUTH DAKOTA. SOUTH WINDS OF 25 TO 40 MPH CAN BE EXPECTED TOWARD EVENING. FURTHER WEST...THE LOW PRESSURE SYSTEM AND ACCOMPANYING COLD FRONT WILL MOVE QUICKLY EASTWARD THIS EVENING. AS THE WIND SHIFTS TO THE WEST BEHIND THE FRONT...25 TO 45 MPH WILL BE COMMON...WITH THE STRONG WESTERLY FLOW WORKING ITS WAY THROUGH THIS AREA BY MIDNIGHT TONIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ MJF
2 follow-up statements
000 WWUS73 KFSD 161625 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1125 AM CDT SAT SEP 16 2006 .LOW PRESSURE WILL STRENGTHEN THIS AFTERNOON OVER CENTRAL SOUTH DAKOTA...THEN USHER A COLD FRONT THROUGH ACROSS THE AREA THIS EVENING AND TONIGHT. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-170030- /O.CON.KFSD.WI.Y.0014.060916T2300Z-060917T0900Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY- JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME- YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 1125 AM CDT SAT SEP 16 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CDT SUNDAY. IT WILL LIKELY BECOME QUITE WINDY ALONG AND EAST OF INTERSTATE 29 LATE THIS AFTERNOON AND EARLY EVENING...AHEAD OF A STRONG LOW PRESSURE SYSTEM IN CENTRAL SOUTH DAKOTA. SOUTH WINDS OF 25 TO 40 MPH CAN BE EXPECTED TOWARD EVENING. FURTHER WEST...THE LOW PRESSURE SYSTEM AND ACCOMPANYING COLD FRONT WILL MOVE QUICKLY EASTWARD THIS EVENING. AS THE WIND SHIFTS TO THE WEST BEHIND THE FRONT...25 TO 45 MPH WILL BE COMMON...WITH THE STRONG WESTERLY FLOW WORKING ITS WAY THROUGH THE AREA BY MIDNIGHT TONIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ JH
000 WWUS73 KFSD 162223 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 523 PM CDT SAT SEP 16 2006 .A STRONG COLD FRONT WILL MOVE ACROSS THE AREA OVERNIGHT. WIND GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE BEHIND THE COLD FRONT LATER TONIGHT. HOWEVER WIND SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-162330- /O.CAN.KFSD.WI.Y.0014.060916T2300Z-060917T0900Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY- JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME- YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 523 PM CDT SAT SEP 16 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND ADVISORY. WHILE STRONG AND GUSTY WINDS ARE STILL EXPECTED OVERNIGHT...SPEEDS ARE NOW EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$ JH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Sep 15, 11:00 PM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Sep 15, 11:00 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1100 PM CDT FRI SEP 15 2006 .DISCUSSION... SHWR/TSTM CVRG HAS PRETTY WELL FOLLOWED FCST WITH NMRS ACTVTY NOW INTO THE CNTRL AND ERN FCST AREA. STILL SOME RISK OF SVR FAR SERN SD/NERN NE OTRW ACVTY TURNING INTO MORE OF A RAIN EVENT. HAVE NOT KILLED SCT SHWRS/TSTM PSBLTY OUT W/SW WITH FNT AND LO SO CLOSE AND AVBL MOISTR...NOT TO MENTN ACTVTY COMNG UP INTO NCNTRL NE...BUT NMRS ACTVTY IN E SHUD SHOW A GRDLY DCRS. .PREV DISCUSSION... FAIRLY MESSY FORECAST FOR TONIGHT WITH A PAIR OF WAVES TO DEAL WITH. FIRST IS THE EXITING SYSTEM OVER THE EASTERN CWA...WHICH SHOULD PROVIDE SOME SHOWERS AND ISOLATED THUNDERSTORMS FOR PARTS OF SOUTHWEST MN INTO NORTHWEST IA EARLY IN THE EVENING. THE SECOND IS A STRONGER SYSTEM THAT IS MOVING ONTO THE WESTERN HIGH PLAINS THIS AFTERNOON. SCATTERED THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP IN CENTRAL NEBRASKA WITH THIS FEATURE AND SHOULD WORK INTO THE AREA THROUGHOUT THE EVENING HOURS. DRY SLOT WILL WORK INTO THE SOUTHERN CWA BY LATE TONIGHT AND SHOULD AID IN ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT AHEAD OF IT. TROP HEIGHTS ALSO SUGGEST BETTER CHANCE FOR PRECIPITATION AFTER ABOUT 03Z. NO MAJOR DEVIATIONS FROM GUIDANCE LOWS TONIGHT. STRONG SURFACE TROUGH WILL BE THE MAIN PLAYER TOMORROW CREATING THE POTENTIAL FOR SEVERE WEATHER. DRY SLOT WILL WORK INTO THE WESTERN CWA IN THE MORNING HOURS. ATMOSPHERE WILL DESTABILIZE ALONG AND AHEAD OF DRY LINE RESULTING IN THUNDERSTORM DEVELOPMENT IN THE MID AFTERNOON HOURS ALONG AND EAST OF THE JAMES RIVER VALLEY. STRONG WIND SHEAR WILL RESULT IN RAPID CELL MOVEMENT. WITH FAIRLY STRONG DIRECTIONAL AND SPEED SHEAR ALONG AND AHEAD OF THE COLD FRONT...POTENTIAL EXISTS FOR A TORNADO OR TWO MAINLY WITH INITIAL CELL DEVELOPMENT. EXPECT CELLS TO RAPIDLY EVOLVE INTO A SQUALLINE WITH THE MAIN THREAT BEING STRONG DAMAGING WINDS...THOUGH COULD HAVE SOME HAILERS IN THERE AS WELL. WRAP AROUND STRATUS AND INSTABILITY SHOWERS WORKS INTO THE NORTHERN 2/3 OF THE CWA ON SUNDAY...KEEPING TEMPERATURES DOWN IN THE NORTH. FURTHER SOUTH...LIMITED AMOUNTS OF CLOUDS COUPLED WITH COLD AIR ADVECTION SHOULD RESULT IN SIGNIFICANT MIXING...AND HAVE KEPT FORECASTED HIGHS ON SUNDAY IN NW IOWA IN THE UPPER 60S TO NEAR 70. THAT WILL BE THE LAST OF MILD TEMPERATURES FOR A WHILE AS THE COLD AIR CONTINUES TO POUR INTO THE REGION ON THE BACKSIDE OF OF TROUGH. HIGH PRESSURE BUILDS INTO THE REGION AND BY WEDNESDAY MORNING...CLEAR SKIES AND LIGHT WINDS SHOULD RESULT IN A FAIRLY COOL CRISP EARLY AUTUMN MORNING. TEMPERATURES WILL REBOUND SOME ON WEDNESDAY AHEAD OF THE NEXT WAVE MOVING IN FROM THE WEST. MODELS HAVE BEEN CONSISTENTLY INCONSISTENT WITH THE PATH OF THIS WAVE...BUT HAVE SIDED MORE WITH A SOUTHERN TRACK WHICH KEEPS THE BULK OF THE FORCING SOUTH OF THE CWA. HAVE ADDED SOME SLIGHT CHANCE POPS ON THURSDAY...MAINLY SOUTH OF I-90...BUT WILL LIKELY HAVE TO BE REFINED AS THE PATH OF THE WAVE BECOMES MORE CLEAR. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS
Hazardous weather outlook, Sep 15, 10:46 AM CDT, 17 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1046 AM CDT FRI SEP 15 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1046 AM CDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL MOVE NORTHEAST THROUGH EXTREME SOUTHEAST SOUTH DAKOTA INTO NORTHWEST IOWA AND SOUTHWEST MINNESOTA THROUGHOUT THE DAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE BUT COULD PRODUCE BRIEF HEAVY RAINFALL AND LIGHTNING. A FEW THUNDERSTORMS COULD ALSO DEVELOP WEST OF THE JAMES RIVER VALLEY LATE THIS AFTERNOON INTO THIS EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO DIME SIZE. THUNDERSTORMS WILL INCREASE IN COVERAGE AFTER MIDNIGHT AND SHIFT NORTHEAST. A FEW OF THESE COULD ALSO PRODUCE HAIL TO THE SIZE OF NICKELS. WIND AND FOG... SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 40 MPH WILL SPREAD FROM SOUTH DAKOTA INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON ALONG AND EAST OF A DE SMET TO YANKTON LINE...THEN RACE RAPIDLY EAST INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA BY EARLY EVENING. THESE THUNDERSTORMS WILL HAVE A GOOD CHANCE OF BECOMING SEVERE AND A MODERATE RISK OF SEVERE WEATHER IS LIKELY. THE THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A LINE WITH EMBEDDED SUPERCELLS POSSIBLE. THE MAIN THREAT FROM THESE STORMS WILL BE WIND GUSTS TO 80 MPH AND HALF DOLLAR SIZED HAIL...WITH A FEW TORNADOES ALSO POSSIBLE. STRONG WEST TO NORTHWEST WINDS AND MUCH COOLER WEATHER SHOULD AFFECT THE AREA SUNDAY INTO MONDAY. GENERALLY 20 TO 35 MPH WINDS ARE EXPECTED...MAINLY DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 500 PM CDT MAINLY WEST OF THE JAMES VALLEY. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 8:35 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Yankton | 25 min |
| Sep 15, 10:51 PM CDT | Flash Flood Warning | FSD | Yankton | 114 min |
| Sep 16, 1:37 AM CDT | Flash Flood Warning | FSD | Yankton | 83 min |
| Sep 16, 3:03 PM CDT | Severe Thunderstorm Warning | FSD | Hutchinson | 27 min |
| Sep 16, 3:31 PM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson | 44 min |
| Sep 16, 3:46 PM CDT | Tornado Warning | FSD | Hanson, McCook | 29 min |
| Sep 16, 4:12 PM CDT | Tornado Warning | FSD | McCook, Minnehaha | 48 min |
| Sep 16, 4:32 PM CDT | Tornado Warning | FSD | Lake, Moody | 43 min |
| Sep 16, 4:40 PM CDT | Severe Thunderstorm Warning | FSD | Brule | 35 min |
| Sep 16, 4:48 PM CDT | Tornado Warning | FSD | Brookings | 42 min |
| Sep 16, 4:52 PM CDT | Tornado Warning | FSD | Charles Mix, Gregory | 38 min |
| Sep 16, 5:08 PM CDT | Severe Thunderstorm Warning | FSD | McCook | 37 min |
| Sep 16, 5:15 PM CDT | Tornado Warning | FSD | Aurora, Brule, Jerauld | 45 min |
| Sep 16, 5:18 PM CDT | Tornado Warning | FSD | Moody | 42 min |
| Sep 16, 5:23 PM CDT | Tornado Warning | FSD | Charles Mix, Douglas | 37 min |
| Sep 16, 5:33 PM CDT | Tornado Warning | FSD | Hutchinson | 28 min |
| Sep 16, 5:37 PM CDT | Severe Thunderstorm Warning | FSD | Lake | 26 min |
| Sep 16, 5:44 PM CDT | Tornado Warning | FSD | Sanborn | 31 min |
| Sep 16, 5:49 PM CDT | Severe Thunderstorm Warning | FSD | Hanson, McCook | 56 min |
| Sep 16, 5:52 PM CDT | Severe Thunderstorm Warning | FSD | Moody | 23 min |
| Sep 16, 6:08 PM CDT | Tornado Warning | FSD | Moody | 37 min |
| Sep 16, 6:10 PM CDT | Tornado Warning | FSD | Beadle, Kingsbury | 50 min |
| Sep 16, 6:12 PM CDT | Tornado Warning | FSD | McCook | 33 min |
| Sep 16, 6:27 PM CDT | Severe Thunderstorm Warning | FSD | Lake | 33 min |
| Sep 16, 6:58 PM CDT | Tornado Warning | FSD | Kingsbury | 17 min |
| Sep 16, 6:39 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 51 min |
Nearby
Wind Advisories in South Dakota, 2006Wind Advisories in Iowa, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.